Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 170, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2003, 9:33 AM CDT for Terrell County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 9:33 AM CDT (14:33 UTC)
- Expired
- Jun 13, 2003, 10:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3986 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
503 WUUS54 KMAF 131433 SVRMAF TXC443-131515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 932 AM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TERRELL COUNTY IN SOUTHWEST TEXAS * UNTIL 1015 AM CDT * AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTH OF THE TERRELL GAS PLANT...OR ABOUT 24 MILES NORTHEAST OF DRYDEN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... THE TERRELL GAS PLANT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3025 10205 3005 10181 3048 10148 3065 10168 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 13, 3:45 AM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 AM CDT FRI JUN 13 2003 ACTIVE WEATHER PERIOD COMING UP TODAY THROUGH THIS WEEKEND. FOR TODAY A STRING OF SOUTHERN STREAM DISTURBANCES EMBEDDED IN A SHORTWAVE TROUGH ACROSS THE DESERT SOUTHWEST WILL IMPINGE ON A DRYLINE. THE DRYLINE SHOULD HOLD MUCH FURTHER WEST TODAY ACROSS THE CENTRAL PERMIAN BASIN AS THE 700 MILLIBAR FLOW BACKS CONSIDERABLY AHEAD OF THE AFOREMENTIONED SYSTEM. STRONG HEATING AND VERY HIGH MOISTURE WILL ALLOW A VERY UNSTABLE ATMOSPHERE TO DEVELOP BY THIS AFTERNOON AHEAD OF THE DRY LINE. THE INSTABILITY COMBINED WITH DECENT SHEAR SHOULD PRODUCE A ROUND OF SEVERE WEATHER. THE HIGHEST CHANCE POPS TODAY AND TONIGHT WILL BE IN THE EXTREME WESTERN LOW ROLLING PLAINS CLOSEST TO THE TRACK OF THE NORTHERN STREAM DISTURBANCE AND DRYLINE/FRONT INTERSECTION. THIS WILL ALSO BE THE GREATEST SEVERE THREAT. KEPT A SLIGHT CHANCE OF THUNDERSTORMS FOR MOST OF THE REGION SATURDAY THROUGH TUESDAY OF THE EXTENDED AS A NORTH TO NORTHWEST FLOW WILL BRING SEVERAL DISTURBANCES INTO THE AREA WITH PLENTY OF MOISTURE AND INSTABILITY ALONG WITH UPSLOPE FLOW. EXACT PLACE AND TIME OF HIGHEST POPS WILL DEPEND ON TIMING AND STRENGTH OF THE SHORTWAVES. NO CHANGES TO THE EXTENDED FORECAST WEDNESDAY AND THURSDAY. PRELIMINARY NUMBERS: MAF 098/068 093/067 091 222 CNM 099/065 094/064 095 -02 MRF 090/057 090/058 089 -12 FST 099/071 095/069 094 222 .MAF... TX...NONE. NM...NONE. 12
Hazardous weather outlook, Jun 13, 4:30 AM CDT, 5 hours 3 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-132000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS REGION OF WEST TEXAS...ALONG AND EAST OF A LAMESA TO MIDLAND TO FORT STOCKTON TO LAJITAS LINE. SOME OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...ALONG AND EAST OF A CARLSBAD TO LAJITAS LINE. SOME OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND AGAIN SATURDAY AFTERNOON.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:27 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 48 min |
| Jun 13, 2:21 PM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Jun 13, 2:26 PM CDT | Flash Flood Warning | MAF | Glasscock | 3 hr |
| Jun 13, 2:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 53 min |
| Jun 13, 2:40 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Jun 13, 2:59 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 61 min |
| Jun 13, 3:01 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 59 min |
| Jun 13, 3:08 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 37 min |
| Jun 13, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 64 min |
| Jun 13, 3:12 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 63 min |
| Jun 13, 3:20 PM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Jun 13, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| Jun 13, 3:57 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 33 min |
| Jun 13, 4:04 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 56 min |
| Jun 13, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 31 min |
| Jun 13, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 57 min |
| Jun 13, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 80 min |
| Jun 13, 4:45 PM CDT | Flash Flood Warning | MAF | Martin | 2 hr |
| Jun 13, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 52 min |
| Jun 13, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 42 min |
| Jun 13, 5:23 PM CDT | Tornado Warning | MAF | Gaines | 52 min |
| Jun 13, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.